Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Reddish ring with itching on the leg. Using peroxide. Wound not healing. What to do?

I am a 32 year old woman with a wound on my lower leg close to my ankle. I have no major health problems. Last Friday, my leg started to itch. I tried cortisone cream but the itch would not stop and I scratched my leg raw. I have had this a few times over the years so I didnt think about it when I went to the Dr on Saturday for a completely separate issue (ingrown hair that got infected and the dr put me on Sulfameth/Trimethoprim 800mg 2x daily). Anyway, over the last couple days the wound on my leg has not gotten better and it has a bright red ring around it. I read up on wound care and it says that I might need antibiotics but I am already on one and I don't know why it is not working for this wound too? I have been treating my wound by washing it with soap and water, then putting peroxide on it and letting it breath at night. During the day I put neosporin on it and bandaids but it seems the Neosporin is making it worse? What do you suggest I do?
Asked On : Sat, 20 Apr 2013
Answers:  1 Views:  143
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Dermatologist 's  Response
Thanks for your query. Wound management is very important and should be done properly. Dont wash with soap, plain water or normal saline is recommended for cleaning the wound. Avoid Neosporin, because it can lead to allergic contact dermatitis on adjoining areas. Hydrogen peroxide or Eusol dressing is ok, followed by application of antibacterial creams like Mupirocin or Fusidic acid etc. Change the antibiotic i.e. Bactrim DS to broad spectrum antibiotics like Cephalosorins etc because the former antibiotic sometimes causes drug allergy like itching etc.
All needs to be done under supervision by a dermatologist.
Answered: Sun, 21 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor